What's New
About the Project
NIST
Bibliography

Bibliography B

A♦B♦CDEFGHIJKLMNOPQRSTUVWXYZ
  • D. Bierens de Haan (1939) Nouvelles Tables d’Intégrales Définies, G.E. Stechert & Co., New York.
  • L. J. Billera, C. Greene, R. Simion and R. P. Stanley (Eds.) (1996) Formal Power Series and Algebraic Combinatorics, DIMACS Series in Discrete Mathematics and Theoretical Computer Science, Vol. 24, American Mathematical Society, Providence, RI.
  • C. Bingham, T. Chang and D. Richards (1992) Approximating the matrix Fisher and Bingham distributions: Applications to spherical regression and Procrustes analysis, J. Multivariate Anal. 41 (2), pp. 314–337.
  • R. L. Bishop (1981) Rainbow over Woolsthorpe Manor, Notes and Records Roy. Soc. London 36 (1), pp. 3–11 (1 plate).
  • Å. Björck (1996) Numerical Methods for Least Squares Problems, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA.
  • J. M. Blair, C. A. Edwards and J. H. Johnson (1976) Rational Chebyshev approximations for the inverse of the error function, Math. Comp. 30 (136), pp. 827–830.
  • J. M. Blair, C. A. Edwards and J. H. Johnson (1978) Rational Chebyshev approximations for the Bickley functions Kin(x), Math. Comp. 32 (143), pp. 876–886.
  • G. Blanch and D. S. Clemm (1962) Tables Relating to the Radial Mathieu Functions. Vol. 1: Functions of the First Kind, U.S. Government Printing Office, Washington, D.C..
  • G. Blanch and D. S. Clemm (1965) Tables Relating to the Radial Mathieu Functions. Vol. 2: Functions of the Second Kind, U.S. Government Printing Office, Washington, D.C..
  • G. Blanch and D. S. Clemm (1969) Mathieu’s Equation for Complex Parameters. Tables of Characteristic Values, U.S. Government Printing Office, Washington, D.C..
  • G. Blanch (1964) Numerical evaluation of continued fractions, SIAM Rev. 6 (4), pp. 383–421.
  • G. Blanch and I. Rhodes (1955) Table of characteristic values of Mathieu’s equation for large values of the parameter, J. Washington Acad. Sci. 45 (6), pp. 166–196.
  • G. Blanch (1966) Numerical aspects of Mathieu eigenvalues, Rend. Circ. Mat. Palermo (2) 15, pp. 51–97.
  • P. Bleher and A. Its (1999) Semiclassical asymptotics of orthogonal polynomials, Riemann-Hilbert problem, and universality in the matrix model, Ann. of Math. (2) 150 (1), pp. 185–266.
  • D. Bleichenbacher (1996) Efficiency and Security of Cryptosystems Based on Number Theory, Ph.D. Thesis, Swiss Federal Institute of Technology (ETH), Zurich.
  • W. E. Bleick and P. C. C. Wang (1974) Asymptotics of Stirling numbers of the second kind, Proc. Amer. Math. Soc. 42 (2), pp. 575–580.
  • N. Bleistein and R. A. Handelsman (1975) Asymptotic Expansions of Integrals, Holt, Rinehart, and Winston, New York.
  • N. Bleistein (1966) Uniform asymptotic expansions of integrals with stationary point near algebraic singularity, Comm. Pure Appl. Math. 19, pp. 353–370.
  • N. Bleistein (1967) Uniform asymptotic expansions of integrals with many nearby stationary points and algebraic singularities, J. Math. Mech. 17, pp. 533–559.
  • I. Bloch, M. H. Hull, A. A. Broyles, W. G. Bouricius, B. E. Freeman and G. Breit (1950) Methods of calculation of radial wave functions and new tables of Coulomb functions, Physical Rev. (2) 80, pp. 553–560.
  • I. Bloch, M. H. Hull, A. A. Broyles, W. G. Bouricius, B. E. Freeman and G. Breit (1951) Coulomb functions for reactions of protons and alpha-particles with the lighter nuclei, Rev. Modern Physics 23 (2), pp. 147–182.
  • R. Bo and R. Wong (1994) Uniform asymptotic expansion of Charlier polynomials, Methods Appl. Anal. 1 (3), pp. 294–313.
  • R. Bo and R. Wong (1996) Asymptotic behavior of the Pollaczek polynomials and their zeros, Stud. Appl. Math. 96, pp. 307–338.
  • R. Bo and R. Wong (1999) A uniform asymptotic formula for orthogonal polynomials associated with exp(-x4), J. Approx. Theory 98, pp. 146–166.
  • P. Boalch (2005) From Klein to Painlevé via Fourier, Laplace and Jimbo, Proc. London Math. Soc. (3) 90 (1), pp. 167–208.
  • P. Boalch (2006) The fifty-two icosahedral solutions to Painlevé VI, J. Reine Angew. Math. 596, pp. 183–214.
  • A. I. Bobenko (1991) Constant mean curvature surfaces and integrable equations, Uspekhi Mat. Nauk 46 (4(280)), pp. 3–42, 192 (Russian).
  • A. Bobenko and A. Its (1995) The Painlevé III equation and the Iwasawa decomposition, Manuscripta Math. 87 (3), pp. 369–377.
  • S. Bochner (1952) Bessel functions and modular relations of higher type and hyperbolic differential equations, Comm. Sém. Math. Univ. Lund [Medd. Lunds Univ. Mat. Sem.] 1952 (Tome Supplementaire), pp. 12–20.
  • S. Bochner and W. T. Martin (1948) Several Complex Variables, Princeton Mathematical Series, Vol. 10, Princeton University Press, Princeton, N. J..
  • A. A. Bogush and V. S. Otchik (1997) Problem of two Coulomb centres at large intercentre separation: Asymptotic expansions from analytical solutions of the Heun equation, J. Phys. A 30 (2), pp. 559–571.
  • R. F. Boisvert and B. V. Saunders (1992) Portable vectorized software for Bessel function evaluation, ACM Trans. Math. Software 18 (4), pp. 456–469.
  • M. Born and E. Wolf (1999) Principles of Optics: Electromagnetic Theory of Propagation, Interference and Diffraction of Light, 7th edition, Cambridge University Press, Cambridge.
  • J. M. Borwein and P. B. Borwein (1991) A cubic counterpart of Jacobi’s identity and the AGM, Trans. Amer. Math. Soc. 323 (2), pp. 691–701.
  • J. M. Borwein and I. J. Zucker (1992) Fast evaluation of the gamma function for small rational fractions using complete elliptic integrals of the first kind, IMA J. Numer. Anal. 12 (4), pp. 519–526.
  • J. M. Borwein and P. B. Borwein (1987) Pi and the AGM, A Study in Analytic Number Theory and Computational Complexity, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons Inc., New York.
  • J. M. Borwein, D. M. Bradley and R. E. Crandall (2000) Computational strategies for the Riemann zeta function, J. Comput. Appl. Math. 121 (1-2), pp. 247–296.
  • J. M. Borwein and R. M. Corless (1999) Emerging tools for experimental mathematics, Amer. Math. Monthly 106 (10), pp. 889–909.
  • D. L. Bosley (1996) A technique for the numerical verification of asymptotic expansions, SIAM Rev. 38 (1), pp. 128–135.
  • W. Bosma and M.-P. van der Hulst (1990) Faster Primality Testing, (J. Vandewalle Ed.), Lecture Notes in Computer Science, Vol. 434, New York, pp. 652–656.
  • T. Bountis, H. Segur and F. Vivaldi (1982) Integrable Hamiltonian systems and the Painlevé property, Phys. Rev. A (3) 25 (3), pp. 1257–1264.
  • P. Boutroux (1913) Recherches sur les transcendantes de M. Painlevé et l’étude asymptotique des équations différentielles du second ordre, Ann. Sci. École Norm. Sup. (3) 30, pp. 255–375.
  • C. J. Bouwkamp (1947) On spheroidal wave functions of order zero, J. Math. Phys. Mass. Inst. Tech. 26, pp. 79–92.
  • C. J. Bouwkamp (1948) A note on Mathieu functions, Proc. Nederl. Akad. Wetensch. 51 (7), pp. 891–893=Indagationes Math. 10, 319–321 (1948).
  • F. Bowman (1953) Introduction to Elliptic Functions with Applications, English Universities Press, Ltd., London.
  • F. Bowman (1958) Introduction to Bessel Functions, Dover Publications Inc., New York.
  • K. O. Bowman (1984) Computation of the polygamma functions, Comm. Statist. B—Simulation Comput. 13 (3), pp. 409–415.
  • J. P. Boyd and A. Natarov (1998) A Sturm-Liouville eigenproblem of the fourth kind: A critical latitude with equatorial trapping, Stud. Appl. Math. 101 (4), pp. 433–455.
  • J. P. Boyd (1998) Weakly Nonlocal Solitary Waves and Beyond-All-Orders Asymptotics, Mathematics and its Applications, Vol. 442, Kluwer Academic Publishers, Boston-Dordrecht.
  • W. G. C. Boyd and T. M. Dunster (1986) Uniform asymptotic solutions of a class of second-order linear differential equations having a turning point and a regular singularity, with an application to Legendre functions, SIAM J. Math. Anal. 17 (2), pp. 422–450.
  • W. G. C. Boyd (1973) The asymptotic analysis of canonical problems in high-frequency scattering theory. II. The circular and parabolic cylinders, Proc. Cambridge Philos. Soc. 74, pp. 313–332.
  • W. G. C. Boyd (1987) Asymptotic expansions for the coefficient functions that arise in turning-point problems, Proc. Roy. Soc. London Ser. A 410, pp. 35–60.
  • W. G. C. Boyd (1990a) Asymptotic Expansions for the Coefficient Functions Associated with Linear Second-order Differential Equations: The Simple Pole Case, in Asymptotic and Computational Analysis (Winnipeg, MB, 1989), Lecture Notes in Pure and Applied Mathematics, Vol. 124, pp. 53–73.
  • W. G. C. Boyd (1990b) Stieltjes transforms and the Stokes phenomenon, Proc. Roy. Soc. London Ser. A 429, pp. 227–246.
  • W. G. C. Boyd (1993) Error bounds for the method of steepest descents, Proc. Roy. Soc. London Ser. A 440, pp. 493–518.
  • W. G. C. Boyd (1994) Gamma function asymptotics by an extension of the method of steepest descents, Proc. Roy. Soc. London Ser. A 447, pp. 609–630.
  • W. G. C. Boyd (1995) Approximations for the late coefficients in asymptotic expansions arising in the method of steepest descents, Methods Appl. Anal. 2 (4), pp. 475–489.
  • T. H. Boyer (1969) Concerning the zeros of some functions related to Bessel functions, J. Mathematical Phys. 10 (9), pp. 1729–1744.
  • B. L. J. Braaksma and B. Meulenbeld (1967) Integral transforms with generalized Legendre functions as kernels, Compositio Math. 18, pp. 235–287.
  • M. Brack, M. Mehta and K. Tanaka (2001) Occurrence of periodic Lamé functions at bifurcations in chaotic Hamiltonian systems, J. Phys. A 34 (40), pp. 8199–8220.
  • W. J. Braithwaite (1973) Associated Legendre polynomials, ordinary and modified spherical harmonics, Comput. Phys. Comm. 5 (5), pp. 390–394.
  • N. Brazel, F. Lawless and A. Wood (1992) Exponential asymptotics for an eigenvalue of a problem involving parabolic cylinder functions, Proc. Amer. Math. Soc. 114 (4), pp. 1025–1032.
  • R. P. Brent (1978a) A Fortran multiple-precision arithmetic package, ACM Trans. Math. Software 4 (1), pp. 57–70.
  • R. P. Brent (1976) Fast multiple-precision evaluation of elementary functions, J. Assoc. Comput. Mach. 23 (2), pp. 242–251.
  • R. P. Brent (1978b) Algorithm 524: MP, A Fortran multiple-precision arithmetic package [A1], ACM Trans. Math. Software 4 (1), pp. 71–81.
  • D. M. Bressoud (1989) Factorization and Primality Testing, Springer-Verlag, New York.
  • D. M. Bressoud (1999) Proofs and Confirmations: The Story of the Alternating Sign Matrix Conjecture, Cambridge University Press, Cambridge.
  • D. Bressoud and S. Wagon (2000) A Course in Computational Number Theory, Key College Publishing, Emeryville, CA.
  • C. Brezinski (1999) Error estimates for the solution of linear systems, SIAM J. Sci. Comput. 21 (2), pp. 764–781.
  • C. Brezinski and M. Redivo Zaglia (1991) Extrapolation Methods. Theory and Practice, Studies in Computational Mathematics, Vol. 2, North-Holland Publishing Co., Amsterdam.
  • C. Brezinski (1980) Padé-type Approximation and General Orthogonal Polynomials, International Series of Numerical Mathematics, Vol. 50, Birkhäuser Verlag, Basel.
  • E. Brieskorn and H. Knörrer (1986) Plane Algebraic Curves, Birkhäuser Verlag, Basel.
  • J. Brillhart (1969) On the Euler and Bernoulli polynomials, J. Reine Angew. Math. 234, pp. 45–64.
  • D. M. Brink and G. R. Satchler (1993) Angular Momentum, 3rd edition, Oxford University Press, Oxford.
  • British Association for the Advancement of Science (1937) Bessel Functions. Part I: Functions of Orders Zero and Unity, Mathematical Tables, Volume 6, Cambridge University Press, Cambridge.
  • J. C. Bronski, L. D. Carr, B. Deconinck, J. N. Kutz and K. Promislow (2001) Stability of repulsive Bose-Einstein condensates in a periodic potential, Phys. Rev. E (3) 63 (036612), pp. 1–11.
  • Yu. A. Brychkov and K. O. Geddes (2005) On the derivatives of the Bessel and Struve functions with respect to the order, Integral Transforms Spec. Funct. 16 (3), pp. 187–198.
  • E. Brézin, C. Itzykson, G. Parisi and J. B. Zuber (1978) Planar diagrams, Comm. Math. Phys. 59 (1), pp. 35–51.
  • J. Brüning (1984) On the asymptotic expansion of some integrals, Arch. Math. (Basel) 42 (3), pp. 253–259.
  • H. Buchholz (1969) The Confluent Hypergeometric Function with Special Emphasis on Its Applications, Springer-Verlag, New York.
  • J. D. Buckholtz (1963) Concerning an approximation of Copson, Proc. Amer. Math. Soc. 14 (4), pp. 564–568.
  • J. P. Buhler, R. E. Crandall and R. W. Sompolski (1992) Irregular primes to one million, Math. Comp. 59 (200), pp. 717–722.
  • J. Buhler, R. Crandall, R. Ernvall, T. Metsänkylä and M. A. Shokrollahi (2001) Irregular primes and cyclotomic invariants to 12 million, J. Symbolic Comput. 31 (1-2), pp. 89–96.
  • R. Bulirsch (1969a) An extension of the Bartky-transformation to incomplete elliptic integrals of the third kind, Numer. Math. 13 (3), pp. 266–284.
  • R. Bulirsch (1969b) Numerical calculation of elliptic integrals and elliptic functions. III, Numer. Math. 13 (4), pp. 305–315.
  • R. Bulirsch and H. Rutishauser (1968) Interpolation und genäherte Quadratur, in Mathematische Hilfsmittel des Ingenieurs. Teil III, (I. Szabó Ed.), Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen, Vol. 141, pp. 232–319.
  • R. Bulirsch and J. Stoer (1968) II. Darstellung von Funktionen in Rechenautomaten, in Mathematische Hilfsmittel des Ingenieurs. Teil III, (I. Szabó Ed.).
  • R. Bulirsch (1965a) Numerical calculation of elliptic integrals and elliptic functions. II, Numer. Math. 7 (4), pp. 353–354.
  • R. Bulirsch (1965b) Numerical calculation of elliptic integrals and elliptic functions, Numer. Math. 7 (1), pp. 78–90.
  • R. Bulirsch (1967) Numerical calculation of the sine, cosine and Fresnel integrals, Numer. Math. 9 (5), pp. 380–385.
  • P. S. Bullen (1998) A Dictionary of Inequalities, Pitman Monographs and Surveys in Pure and Applied Mathematics, Vol. 97, Longman, Harlow.
  • J. L. Burchnall and T. W. Chaundy (1940) Expansions of Appell’s double hypergeometric functions, Quart. J. Math., Oxford Ser. 11, pp. 249–270.
  • J. L. Burchnall and T. W. Chaundy (1941) Expansions of Appell’s double hypergeometric functions. II, Quart. J. Math., Oxford Ser. 12, pp. 112–128.
  • J. L. Burchnall and T. W. Chaundy (1948) The hypergeometric identities of Cayley, Orr, and Bailey, Proc. London Math. Soc. (2) 50, pp. 56–74.
  • A. Burgess (1963) The determination of phases and amplitudes of wave functions, Proc. Phys. Soc. 81 (3), pp. 442–452.
  • T. Burić and N. Elezović (2011) Bernoulli polynomials and asymptotic expansions of the quotient of gamma functions, J. Comput. Appl. Math. 235 (11), pp. 3315–3331.
  • P. G. Burke (1970) A program to calculate a general recoupling coefficient, Comput. Phys. Comm. 1 (4), pp. 241–250.
  • T. W. Burkhardt and T. Xue (1991) Density profiles in confined critical systems and conformal invariance, Phys. Rev. Lett. 66 (7), pp. 895–898.
  • W. S. Burnside and A. W. Panton (1960) The Theory of Equations: With an Introduction to the Theory of Binary Algebraic Forms, Dover Publications, New York.
  • K. H. Burrell (1974) Algorithm 484: Evaluation of the modified Bessel functions K0(Z) and K1(Z) for complex arguments, Comm. ACM 17 (9), pp. 524–526.
  • A. I. Burshtein and S. I. Temkin (1994) Spectroscopy of Molecular Rotation in Gases and Liquids, Cambridge University Press, Cambridge.
  • N. M. Burunova (1960) A Guide to Mathematical Tables: Supplement No. 1, Pergamon Press, New York.
  • T. Busch, B. Englert, K. Rzażewski and M. Wilkens (1998) Two cold atoms in a harmonic trap, Found. Phys. 28 (4), pp. 549–559.
  • P. J. Bushell (1987) On a generalization of Barton’s integral and related integrals of complete elliptic integrals, Math. Proc. Cambridge Philos. Soc. 101 (1), pp. 1–5.
  • J. C. Butcher (1987) The Numerical Analysis of Ordinary Differential Equations. Runge-Kutta and General Linear Methods, John Wiley & Sons Ltd., Chichester.
  • J. C. Butcher (2003) Numerical Methods for Ordinary Differential Equations, John Wiley & Sons Ltd., Chichester.
  • R. W. Butler and A. T. A. Wood (2002) Laplace approximations for hypergeometric functions with matrix argument, Ann. Statist. 30 (4), pp. 1155–1177.
  • R. W. Butler and A. T. A. Wood (2003) Laplace approximation for Bessel functions of matrix argument, J. Comput. Appl. Math. 155 (2), pp. 359–382.
  • P. L. Butzer, M. Hauss and M. Leclerc (1992) Bernoulli numbers and polynomials of arbitrary complex indices, Appl. Math. Lett. 5 (6), pp. 83–88.
  • P. L. Butzer and M. Hauss (1992) Riemann zeta function: Rapidly converging series and integral representations, Appl. Math. Lett. 5 (2), pp. 83–88.
  • P. L. Butzer, S. Flocke and M. Hauss (1994) Euler functions Eα(z) with complex α and applications, in Approximation, probability, and related fields (Santa Barbara, CA, 1993), (S. T. Rachev Ed.), pp. 127–150.
  • B. L. Buzbee (1984) The SLATEC Common Mathematical Library, in Sources and Development of Mathematical Software, pp. 302–320.
  • J. G. Byatt-Smith (2000) The Borel transform and its use in the summation of asymptotic expansions, Stud. Appl. Math. 105 (2), pp. 83–113.
  • W. E. Byerly (1888) Elements of the Integral Calculus, 2nd edition, Ginn & Co., Boston.
  • P. F. Byrd and M. D. Friedman (1971) Handbook of Elliptic Integrals for Engineers and Scientists, 2nd edition, Die Grundlehren der mathematischen Wissenschaften, Band 67, Springer-Verlag, New York.
  • W. Börsch-Supan (1960) Algorithm 21: Bessel function for a set of integer orders, Comm. ACM 3 (11), pp. 600.
  • W. Bühring (1987a) An analytic continuation of the hypergeometric series, SIAM J. Math. Anal. 18 (3), pp. 884–889.
  • W. Bühring (1987b) The behavior at unit argument of the hypergeometric function F23, SIAM J. Math. Anal. 18 (5), pp. 1227–1234.
  • W. Bühring (1988) An analytic continuation formula for the generalized hypergeometric function, SIAM J. Math. Anal. 19 (5), pp. 1249–1251.
  • W. Bühring (1992) Generalized hypergeometric functions at unit argument, Proc. Amer. Math. Soc. 114 (1), pp. 145–153.
  • W. Bühring (1994) The double confluent Heun equation: Characteristic exponent and connection formulae, Methods Appl. Anal. 1 (3), pp. 348–370.